MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent delivery system was difficult to remove after stent deployment.This 7x120, 130 cm eluvia drug-eluting vascular stent system was selected for use in a stenting procedure.The diffusely diseased, mildly calcified lesion was located in the superficial femoral artery.A contralateral approach was used.After laser atherectomy of the lesion, the eluvia stent was attempted to be deployed over a non-boston scientific guidewire.However, the thumb wheel stopped working after three fourths of the stent was deployed in the lesion.The pull grip was used, and the remainder of the stent was deployed.Then the physician removed one fourth of the catheter into the guide sheath when it became stuck.The physician cut the deployment handle from the catheter and the catheter and guidewire were successfully removed.There were no patient complications.There is no product available for return.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by manufacturer: upon receipt at our post market quality assurance laboratory, this eluvia self-expanding stent system was returned with an unknown 0.014-inch guidewire stuck in the device.The outer sheath, tip, inner sheath, and the remainder of the device were checked for damage.Visual examination revealed that the outer sheath was separated 3mm from the nosecone.The pull rack was separated at the handle and the proximal section of the pull was missing.There were multiple kinks along the outer sheath.The inner liner was kinked 13cm from the tip.Microscopic examination revealed no additional damages.The stent was deployed and was not returned for analysis.X ray examination of the handle showed the proximal inner was prolapsed.Inspection of the remainder of the device revealed no other damage or irregularities.Product analysis found damage that would have contributed to the deployment issue and difficulty to remove.

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17968085
Report Number2124215-2023-54886
Device Sequence Number7754810
Product Code NIU
UDI-Device Identifier08714729876731
UDI-Public08714729876731
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2024
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0028752598
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown